MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50624
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma 510k #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent couldn't be separated from carrier."as per cc form": the stent could not be released.Are images of the device or procedure available? no.At what stage of the procedure did the complaint occur? unpacking or preparation, insertion, during stent placement, removing the introducer post stent placement: during stent placement.Was a sphincterotomy performed prior to use of the stent device? yes.Was balloon dilation performed prior to use of the stent device? no.What was the length and diameter of the stricture? length was 5cm , diameter 7mm.What brand of endoscope was used with the device? olympus gif-190-vr.Was the product inspected for kinks or damage before use? no.What was the position of the elevator during deployment? n/a.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hydrophyllic)? 0,25 from boston jag wire.What was the target location for the stent? was the red safety lock removed before inserting the delivery system? n/a, yes, no.Was the red safety lock removed before stent deployment? n/a, yes, no.Was the patient's anatomy tortuous? bile duct.Did the patient exhibit altered anatomy? no.F yes, please specify the type of altered anatomy: did the patient have any pre-existing conditions? no.If yes, please state the specific condition(s): was resistance encountered when advancing the wire guide to the target location? no.If yes, how did the physician deal with this resistance? was resistance encountered when advancing the delivery system to the target location? no.If yes, how did the physician deal with this resistance? was there resistance felt passing the delivery system through the stricture? no.Was any damage noted on the wire guide before, during or after the procedure? no.Did the tip of the delivery system cross the target location? no.Was the handle pulled toward the hub during deployment? no.Was the delivery system pushed during deployment? no.Was the stent being placed through the side wall of a previously placed stent? no.Was the stent deployed smoothly / without resistance? yes.Was the stent fully deployed before removing the delivery system from the patient? no.Did any part of the product snag/get caught on the stent when removing the delivery system? no.Was post-dilation performed after the placement of the stent? no.Did the patient require any additional procedures as a result of this event? no.F yes, what intervention was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another day.Rep update 03/04/2023: did the user complete the procedure as per ifu? yes.Was the red safety lock removed before inserting the delivery system? yes.Was the red safety lock removed before stent deployment? yes.Was the patients anatomy tortuous? no.What was the target location for the stent? 4,2mm.Can you confirm if the procedure was cancelled and postponed to another day? another stent ( zilver ) was used.Rep update 05/04/2023.1.Could the user confirm that the bile duct was the target location.In the original answers, they answered bile duct for a different question and in the last response, they just said 4,2mm.The bile duct 2.Was the replacement stent placed that day or another day? on the same day 3.Was the same wire guide size (0.025inch) also used on the replacement device? if so, could they provide the rpn and lot number of this device? metii-25-480 was the product.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the lab evaluation on (b)(6) 2023 and the completion of the investigation on 08may2023.
 
Additional Manufacturer Narrative
Pma 510k #k163018 this complaint was raised to capture - the stent couldn't be separated from carrier.Device evaluation the zilbs-635-10-8 device of lot number c2000425 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation on evaluation of the device the following was noted: visual inspection: ¿ red safety tab not returned.¿ slight curvature of catheter observed.¿ outer sheath separated approximately 29cm from distal tip.¿ single strut protruding from outer sheath.Functional inspection: ¿ device flushes with no issue.¿ 0.035" wire guide passes with no issue.This is the required wire guide size for use with this device as per the ifu ¿ stent could not be deployed due to outer sheath separation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is evidence to suggest the user did not follow the instructions for use (ifu0065).From the additional information it its known that the user used a 0.025 inch wire guide.This is not the required sized wire guide for this device.It should be noted that the instructions for use (ifu0065) states the following: ¿delivery system - the delivery system accepts a.035 inch wire guide.¿equipment required -.035 inch wire guide of appropriate length.¿ image review an image was not returned for evaluation root cause review a definitive root cause of the use of a smaller than required wire guide size with the device was identified.From the information provided it is known that a 0.025¿ wire guide was used with the device when the ifu states that the required wire guide used be 0.035¿.The smaller size wire guide would not have provided sufficient support for the device while been advanced.This would have potentially resulted in the curvature observed.The stent strut protruded from the outer sheath due to lack of support which would have led to the sheath separating as it resulted in excessive force when attempting to deploy.These effects would be all cascading from the incorrect wire guide size used with the device.(ref (b)(4)).The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function it should also be noted that a number of details were clarified through out the investigation.The user originally stated that the device was not inspected before use but that they followed the ifu completely.On request, they clarified that the device was inspected before use.It was also confirmed that the correct required wire guide size was used with the replacement device.Summary complaint is confirmed based on visual and functional inspection according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another zilbs device was used to successfully complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key16731541
Report Number3001845648-2023-00232
Device Sequence Number20510702
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)251115(10)C2000425
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2000425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown